MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4036C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Rupture (2208)
Date of Event 10/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of an 8.3 in diameter thoracoabdominal aortic aneurysm (taaa).Only the thoracic aneurysm component was treated and the physician planned for the second part of the staged procedure which was to implant another manufacturer¿s branch stent graft to treat the visceral and abdominal components.However, it was reported that, approximately 7 months post index procedure, prior to the planned second stage procedure, the patient presented emergently with abdominal pain.It was reported that the ct revealed that the abdominal aortic aneurysm had ruptured.The physicians performed a debranching from the left common iliac artery (lcia) to the celiac, sma and renal artery.Three additional valiant stent grafts were also implanted.Extending from the existing valiant thoracic stent graft to aortic bifurcation effectively excluding entire aorta.The ruptured aaa was excluded.Per the physician, the cause of the event was related to the patient¿s anatomy.No additional clinical sequelae were reported and the patient is fine.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,gw
MDR Report Key6990414
Report Number2953200-2017-01649
Device Sequence Number19003822
Product Code MIH
UDI-Device Identifier00643169346710
UDI-Public00643169346710
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2018
Device Model NumberVAMC4036C150TU
Device Catalogue NumberVAMC4036C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight63